Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 81, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 7, 2006, 9:33 PM MST for Mohave County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2006, 9:33 PM MST (04:33 UTC)
- Expired
- Sep 7, 2006, 10:15 PM MST
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:50 PM MST, 6 hours 43 minutes earlier.
Area forecast discussion, Sep 7, 2:50 PM MST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT THU SEP 7 2006 CORRECTED TO ADD NEW SYNOPSIS SECTION .SYNOPSIS...THUNDERSTORM ACTIVITY WILL BE POSSIBLE TONIGHT OVER PORTIONS OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA. A DRIER AIR MASS THEN SPREADS ACROSS THE REGION FROM WEST TO EAST FRIDAY AND SATURDAY FOR DECREASING THUNDERSTORM COVERAGE AND NEAR NORMAL TEMPERATURES. && .SHORT TERM...THUNDERSTORMS HAD FORMED BY 2 PM OVER THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHERN MOHAVE COUNTY IN ARIZONA WITH ONLY A FEW CU FORMING TO THIS POINT OVER THE CALIFORNIA ZONES. THIS COINCIDES WELL WITH SATELLITE SOUNDER LI IMAGERY SHOWING THE BEST INSTABILITY IN THESE AREAS. HOWEVER...WOULD NOT BE SURPRISED TO SEE ISOLATED TSTORMS FORMING OVER WESTERN SAN BERN AND SOUTHEAST INYO COUNTIES OVER THE NEXT HOUR AS INSTABILITY IS INCREASING THERE AS WELL. THUNDERSTORMS SHOULD BEGIN TO ROLL OFF THE MOUNTAINS AND AFFECT VALLEY LOCATIONS OVER THE NEXT SEVERAL HOURS. MODELS CONTINUE TO SHOW NORTHWEST FLOW ALOFT OVER THE REGION THROUGH TONIGHT BEFORE BECOMING WEST TO SOUTHWESTERLY FRIDAY. THIS TRANSITION MAY HELP SCOUR SOME OF THE MOISTURE OUT OF THE AREA...ESPECIALLY CALIFORNIA AND SOUTHERN NEVADA. HOWEVER...MOISTURE COULD LINGER IN NW ARIZONA FOR ANOTHER COUPLE OF DAYS FOR ISOLATED TSTORM ACTIVITY THERE. MODELS ARE IN GOOD AGREEMENT FORECASTING A SHARP TROUGH APPROACHING THE PAC NW FRIDAY AND THEN INTO THE COAST ON SATURDAY. THIS SHOULD HELP KICK UP SOUTH TO SOUTHWESTERLY WINDS BOTH TOMORROW AND SATURDAY. TEMPERATURES SHOULD ALSO REBOUND FRIDAY IN THE SOUTHWEST FLOW BUT REMAIN AT OR JUST BELOW NORMAL LEVELS AREA WIDE. THE GFS IS FORECASTING A 70 KT JET STREAK MOVING ACROSS SAN BERNARDINO AND SOUTHERN MOHAVE COUNTY EARLY FRIDAY WHICH COULD LEND SUPPORT TO SOME EARLY MORNING CONVECTIVE ACTIVITY OVER MAINLY THE SOUTHEASTERN PORTION OF THE CWA. BY AFTERNOON...THE UPPER SUPPORT EXITS INTO ARIZONA AND THE AIRMASS BEGINS TO STABILIZE. THIS COULD LEAD TO TSTORM CHANCES ACTUALLY DECREASING IN THE AFTERNOON AND EVENING. BY SATURDAY...DEPENDING ON HOW THE INCOMING SYSTEM EVOLVES...THE NORTHERN TIER ZONES COULD EXPERIENCE SOME COOLING REGARDLESS...THERE WILL LIKELY BE LITTLE CHANGE OVER THE SOUTHERN REGIONS. MODEL SOLUTIONS DIVERGE BY SUNDAY MORNING WITH THE GFS FORECASTING A CLOSED H5 569 LOW OVER NORTHERN NEVADA WHILE THE ECMWF AND UKMET LIFT THE LOW INTO ALBERTA AND SASKATCHEWAN WITH THE H5 579 HEIGHT CONTOUR OVER NORTHERN NEVADA/SOUTHERN IDAHO. .LONG TERM...QUIET WEATHER EXPECTED THROUGHOUT EXTENDED WITH MODELS DEPICTING A TROUGH TO PASS TO OUR NORTH LATE THIS WEEKEND. ECMWF AND DGEX FAVOR A WEAKER AND FASTER SCENARIO WITH TROUGH PASSAGE NORTH OF THE CWA WHILE THE GFS CLOSES OFF A 500MB LOW AND DROPS IT OVER NRN NV SUNDAY...INTO UT BY MONDAY MORNING. WITH SIGNIFICANT LOW LEVEL DRYING EXPECTED ACROSS THE CWA THIS WEEKEND...MODEL DIFFERENCES SUNDAY INTO EARLY NEXT WEEK SHOULD HAVE LITTLE IMPACT ON OUR WEATHER WITH THE EXCEPTION OF STRONGER SOUTHERLY SURFACE WINDS AND INCREASED CLOUDINESS ACROSS THE NRN HALF OF THE CWA. TEMPERATURES SUNDAY AND MONDAY WILL BE SLIGHTLY BELOW NORMAL...THEN INCREASING SLOWLY AFTER THAT WITH HIGH PRESSURE BUILDING BACK IN. && .AVIATION...THUNDERSTORMS IN ALL CORRIDORS THIS AFTERNOON AND EVENING...DIMINISHING SEVERAL HOURS AFTER SUNSET. COVERAGE WILL BE MOST EXTENSIVE ACROSS THE MORMON MESA AND PEACH SPRINGS CORRIDORS...AND MORE ISOLATED ACROSS DAGGETT AND BEATTY CORRIDORS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED...FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE .AZ...NONE. .CA...NONE. SALMEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 7, 10:39 AM MST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1039 AM PDT THU SEP 7 2006 AZZ001>003-036-CAZ519-521>527-NVZ014>022-080845- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1039 AM PDT THU SEP 7 2006 /1039 AM MST THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW LEVEL MOISTURE AND DAYTIME HEATING WILL COMBINE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY. THE MAIN THREAT FROM STORMS THAT DEVELOP WILL BE WIND GUSTS OVER 40 MPH...BRIEF HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DRIER AND MORE STABLE AIRMASS WILL LEAD TO A LESS FAVORABLE ATMOSPHERE FOR THUNDERSTORMS OVER MOST OF THE AREA FRIDAY THROUGH SUNDAY...HOWEVER STORMS MAY STILL BE POSSIBLE IN MOHAVE COUNTY WHERE MOISTURE IS FORECAST TO LINGER. MONDAY THROUGH WEDNESDAY LOOK DRY AT THIS POINT WITH NO THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:34 PM MST | Tornado Warning | VEF | Clark | 26 min |
| Sep 8, 4:56 PM MST | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Sep 7, 10:15 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 45 min |
| Sep 7, 11:00 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.